Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 12, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jul 10, 2007, 3:53 AM PDT for 7 counties in California; Washoe County, Nevada. It took effect at Jul 10, 2007, 12:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 3:53 AM PDT (10:53 UTC)
- In effect from
- Jul 10, 2007, 12:00 PM PDT
- Expired
- Jul 10, 2007, 11:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Reno, NV
Counties El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 95 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5838 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KREV 101053 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 353 AM PDT TUE JUL 10 2007 CAZ272-273-102345- /O.UPG.KREV.FW.A.0012.070710T2000Z-070711T0600Z/ /O.NEW.KREV.FW.W.0012.070710T1900Z-070711T0300Z/ GREATER LAKE TAHOE AREA-MONO-EASTERN ALPINE COUNTIES- 353 AM PDT TUE JUL 10 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING ACROSS THE EASTERN SIERRA AND TAHOE BASIN FOR LIGHTNING AND STRONG OUTFLOW WINDS... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LOW PRESSURE NEAR THE CALIFORNIA COAST WILL PUSH MOISTURE AND STRONG INSTABILITY OVER THE SIERRA TODAY. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE SIERRA OF MONO COUNTY THIS MORNING AND THEN EXPAND AS THEY SPREAD NORTHWARD INTO THE TAHOE BASIN THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO PRODUCE A SIGNIFICANT AMOUNT OF LIGHTNING AND STRONG ERRATIC OUTFLOW WINDS BETWEEN 40 AND 60 MPH. STRONG OUTFLOW WINDS MAY EXTEND WELL OUTSIDE OF RAIN CORES. SOME STORMS MAY PRODUCE HEAVY RAINFALL AND HAIL. HEAVY RAINFALL ON RECENT BURN AREAS INCLUDING THE ANGORA FIRE...LARSON FIRE AND THE HIGHWAY FIRE MAY CAUSE FLASH FLOODING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. FIRE CREWS AND OFFICIALS SHOULD HEIGHTEN THEIR AWARENESS TO THE RAPID CHANGE IN WEATHER CONDITIONS TODAY. $$ CAZ271-278-NVZ450-459-102345- /O.UPG.KREV.FW.A.0012.070710T2000Z-070711T0600Z/ /O.NEW.KREV.FW.W.0012.070710T1900Z-070711T0600Z/ WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY- WESTERN NEVADA SIERRA FRONT-MINERAL AND SOUTHERN LYON COUNTIES- 353 AM PDT TUE JUL 10 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING FOR NORTHEAST CALIFORNIA AND MUCH OF WESTERN NEVADA FOR LIGHTNING AND STRONG OUTFLOW WINDS... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LOW PRESSURE NEAR THE CALIFORNIA COAST WILL PUSH MOISTURE AND STRONG INSTABILITY INTO NORTHEAST CALIFORNIA AND FAR WESTERN NEVADA TODAY. SCATTERED THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON SOUTH OF THE RENO AND TAHOE AREA THEN SPREAD NORTHWARD DURING THE AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO PRODUCE A SIGNIFICANT AMOUNT OF LIGHTNING AND STRONG ERRATIC OUTFLOW WINDS BETWEEN 40 AND 60 MPH. STRONG OUTFLOW WINDS MAY EXTEND WELL OUTSIDE OF RAIN CORES. SOME STORMS MAY PRODUCE HEAVY RAINFALL AND HAIL. HEAVY RAINFALL ON RECENT BURN AREAS SUCH AS THE WHEELER FIRE IN THE ANTELOPE COMPLEX MAY CAUSE FLASH FLOODING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. FIRE CREWS AND OFFICIALS SHOULD HEIGHTEN THEIR AWARENESS TO THE RAPID CHANGE IN WEATHER CONDITIONS TODAY. $$ CAZ270-NVZ453-458-102345- /O.NEW.KREV.FW.W.0012.070710T1900Z-070711T0600Z/ SURPRISE VALLEY CALIFORNIA-WEST CENTRAL NEVADA BASIN AND RANGE- NORTHERN WASHOE COUNTY- 353 AM PDT TUE JUL 10 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING FOR SURPRISE VALLEY AND PARTS OF WESTERN NEVADA FOR LIGHTNING AND STRONG OUTFLOW WINDS... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING. LOW PRESSURE NEAR THE CALIFORNIA COAST WILL PUSH MOISTURE AND STRONG INSTABILITY INTO NORTHEAST CALIFORNIA AND FAR WESTERN NEVADA TODAY. SCATTERED THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON IN THE PINE NUTS AND THEN SPREAD NORTHWARD IN THE VICINITY OF THE VIRGINIA RANGE AND GERLACH DURING THE AFTERNOON. OTHER ISOLATED BUT DRY STORMS ARE EXPECTED TO DEVELOP LATE IN THE AFTERNOON OR EARLY EVENING ACROSS FAR NORTHWEST NEVADA INTO SURPRISE VALLEY CALIFORNIA. THUNDERSTORMS ARE EXPECTED TO PRODUCE A SIGNIFICANT AMOUNT OF LIGHTNING AND STRONG ERRATIC OUTFLOW WINDS BETWEEN 40 AND 60 MPH. STRONG OUTFLOW WINDS MAY EXTEND WELL OUTSIDE OF RAIN CORES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. FIRE CREWS AND OFFICIALS SHOULD HEIGHTEN THEIR AWARENESS TO THE RAPID CHANGE IN WEATHER CONDITIONS TODAY. $$ HTTP://WEATHER.GOV/RENO/FIRE
2 follow-up statements
000 WWUS85 KREV 102200 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 300 PM PDT TUE JUL 10 2007 CAZ272-273-110600- /O.EXT.KREV.FW.W.0012.000000T0000Z-070711T0600Z/ GREATER LAKE TAHOE AREA-MONO-EASTERN ALPINE COUNTIES- 300 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. LOW PRESSURE NEAR THE CALIFORNIA COAST WILL CONTINUE TO PUSH MOISTURE AND STRONG INSTABILITY OVER THE SIERRA EARLY THIS EVENING. THUNDERSTORMS ARE EXPECTED TO PRODUCE A SIGNIFICANT AMOUNT OF LIGHTNING AND STRONG ERRATIC OUTFLOW WINDS BETWEEN 40 AND 60 MPH. SOME STORMS MAY PRODUCE HEAVY RAINFALL AND HAIL. HEAVY RAINFALL ON RECENT BURN AREAS MAY CAUSE FLASH FLOODING. $$ CAZ270-271-278-NVZ450-453-458-459-110600- /O.CON.KREV.FW.W.0012.000000T0000Z-070711T0600Z/ SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS- EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY- WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- NORTHERN WASHOE COUNTY-MINERAL AND SOUTHERN LYON COUNTIES- 300 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. LOW PRESSURE NEAR THE CALIFORNIA COAST WILL CONTINUE TO PUSH MOISTURE AND STRONG INSTABILITY OVER THE SIERRA EARLY THIS EVENING. THUNDERSTORMS ARE EXPECTED TO PRODUCE A SIGNIFICANT AMOUNT OF LIGHTNING AND STRONG ERRATIC OUTFLOW WINDS BETWEEN 40 AND 60 MPH. SOME STORMS MAY PRODUCE HEAVY RAINFALL AND HAIL. HEAVY RAINFALL ON RECENT BURN AREAS SUCH AS THE WHEELER FIRE IN THE ANTELOPE COMPLEX MAY CAUSE FLASH FLOODING. $$ BRONG HTTP://WEATHER.GOV/RENO/FIRE
000 WWUS85 KREV 110543 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 1043 PM PDT TUE JUL 10 2007 CAZ272-273-110645- /O.EXP.KREV.FW.W.0012.000000T0000Z-070711T0600Z/ GREATER LAKE TAHOE AREA-MONO-EASTERN ALPINE COUNTIES- 1043 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. THUNDERSTORM ACTIVITY AND WINDS HAVE DIMINISHED ACROSS THE CENTRAL SIERRA AND LAKE TAHOE BASIN. WHILE ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT...THE THREAT FOR WIDESPREAD LIGHTNING AND STRONG OUTFLOW GUSTS HAS ENDED. $$ CAZ270-271-278-NVZ450-453-458-459-110645- /O.EXP.KREV.FW.W.0012.000000T0000Z-070711T0600Z/ SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS- EASTERN SIERRA-EASTERN NEVADA COUNTIES-EASTERN LASSEN COUNTY- WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- NORTHERN WASHOE COUNTY-MINERAL AND SOUTHERN LYON COUNTIES- 1043 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. THUNDERSTORM ACTIVITY AND WINDS HAVE DIMINISHED OVER WESTERN NEVADA AND NORTHEAST CALIFORNIA. WHILE ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT...THE THREAT FOR WIDESPREAD LIGHTNING AND STRONG OUTFLOW GUSTS HAS ENDED. $$ MJD HTTP://WEATHER.GOV/RENO/FIRE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 10, 3:25 AM PDT, 28 minutes earlier.
Area forecast discussion, Jul 10, 3:25 AM PDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
325 AM PDT TUE JUL 10 2007
SIGNIFICANT COVERAGE OF SMOKE FROM EXISTING FIRES HAS NOT SPREAD
INTO THE RENO AREA SO FAR TONIGHT ALTHOUGH SOME MAY RETURN BY EARLY
MORNING AS WINDS ABOVE THE VALLEY DIMINISH. AMOUNT OF SMOKE AND HAZE
FROM EXISTING FIRES SHOULD BE DIMINISHED IN COMPARISON TO YESTERDAY.
DUE TO THE UNCERTAINTY OF WHETHER NEW FIRE STARTS WILL INCREASE
SMOKE OVER THE REGION...OR IF THE RAIN AND HIGHER HUMIDITY WILL
REDUCE OVERALL FIRE ACTIVITY...THE MENTION OF SMOKE AND HAZE WAS
LIMITED TO TODAY ONLY. AS WEATHER EVENTS UNFOLD IN THE NEXT 24
HOURS...THE NEED TO EXTEND MENTION OF SMOKE CAN BE ASSESSED.
UPR LOW OFF CA COAST COMBINED WITH NW-SE ORIENTED RIDGE AXIS OVER
THE GREAT BASIN AND SWRN US WILL BRING MOIST AND UNSTBL SE FLOW
ALOFT OVER THE REGION TODAY AND S FLOW ON WEDNESDAY. THE LEADING
EDGE OF THIS DEEPER MOISTURE AS INDICATED ON WATER VAPOR SATELLITE
IS PUSHING ACROSS INYO AND ESMERALDA-NYE COUNTIES AT THIS TIME. SOME
MORNING CONVECTION COULD DEVELOP AND SPREAD INTO MONO COUNTY...WITH
THE MAIN TSTM THREAT ACROSS THE REGION DURING THE AFTERNOON. UNLIKE
THE PREVIOUS DAYS WHEN VERY DRY AIR MIXED DOWN TO THE SFC DURING THE
DAY...THE CURRENT SFC DEW POINTS IN THE 40S ARE LIKELY TO HOLD AS
THE MOISTURE SURGE SPREADS OVER THE REGION. FCST PW VALUES RISE TO
BETWEEN 0.75 AND 1 INCH OVER ERN CA AND ADJACENT WRN NV TODAY WITH
LOWER VALUES OVER THE NORTH AND EAST ZONES. WHILE FIRE WEATHER
IMPLICATIONS WILL BE DESCRIBED IN MORE DETAIL BELOW...THE GENERAL
IDEA IS FOR INITIAL LIGHTNING STRIKES BEFORE THE RAIN BEGINS NEAR
THE PERIPHERY OF THE DEEP MOISTURE...THEN TRANSITION TO A HEAVY RAIN
THREAT WITH FLASH FLOOD WATCH ONGOING FOR THE LASSEN AND TAHOE
ZONES...ESPECIALLY FOR THE RECENT BURN AREAS. CONVERGENCE ZONES AND
OUTFLOW BOUNDARY INTERACTIONS WILL FORCE SOME RAPID CELL GROWTH
LEADING TO SEVERE WIND GUSTS AND POSSIBLE HAIL. AREAS NEAR THE
HIGHWAY 395 CORRIDOR FROM SRN LASSEN COUNTY TO WRN NV INCLUDING THE
RENO-SPARKS REGION WILL FACE THIS THREAT OF SEVERE WEATHER DURING
THE LATE AFTERNOON AND EARLY EVENING.
ANOTHER WEAK IMPULSE WITHIN THE S-SE FLOW ALOFT IS INDICATED TO
REACH THE MINERAL-MONO ZONE BY EARLY WED MORNING AND MOVE NORTH OF
INTERSTATE 80 BY MID AFTERNOON...BRINGING ANOTHER ROUND OF
CONVECTION TO THE REGION INCLUDING THE MORNING HOURS OVER THE
MINERAL AND MONO ZONES. HOWEVER...THE COMBINATION OF WIDESPREAD
CLOUD COVER AND LOWER CONVECTIVE TEMPS MAY RESULT IN OVERDEVELOPMENT
IN THE MORNING AND SUBSIDENCE BEHIND THIS DISTURBANCE DURING THE
AFTERNOON...LIMITING THE COVERAGE OF STORMS AND REDUCING INTENSITY.
BUT IF THIS IMPULSE COMES IN A LITTLE SLOWER AND LINES UP BETTER
WITH THE TIME OF MAX HEATING...ANOTHER DAY OF STRONG STORMS WOULD
OCCUR.
AS THE LOW OFF THE CA COAST RETROGRADES BY THURSDAY...THE THREAT OF
ORGANIZED CONVECTION WILL DIMINISH BUT WEAK FLOW ALOFT COMBINED WITH
DAYTIME HEATING AND DEW POINTS STILL IN THE 30S OR 40S SHOULD
TRIGGER ISOLD LATE DAY CONVECTION MAINLY IN THE TYPICAL CONVERGENCE
ZONES ACROSS NORTHERN WASHOE COUNTY AND THE HIGHWAY 50 CORRIDOR.
LITTLE CHANGE WAS MADE TO THE THURSDAY FORECAST DUE TO INCREASED
ATTENTION TO THE TSTM THREATS TODAY THRU WEDNESDAY. MJD
.LONG TERM...FRIDAY THROUGH MONDAY...
UPPER RIDGE TO DOMINATE AT BEGINNING OF PERIOD WITH RIDGE AXIS FROM
ID-AZ. DIFFERENCES ARISE EARLY NEXT WEEK AS SEVERAL OPERATIONAL
MODELS AND MEMBERS OF THE GFS ENSEMBLE SUITE PUSH TROUGH FURTHER
INTO THE PACIFIC NORTHWEST. THIS IS DIFFERENT FROM THE OPERATIONAL
GFS WHICH KEEPS PACIFIC TROUGH FURTHER OFFSHORE. STRENGTH OF UPPER
RIDGE IN THE WEST AND TROUGH OVER EASTERN NORTH AMERICA WOULD
SUPPORT A LESS PROGRESSIVE PACIFIC TROUGH DESPITE A BETTER ECMWF
TRACK RECORD. GIVEN THE ECMWF PERSISTENCE AND SUPPORT FROM A NUMBER
OF OTHER MODELS...THERE IS ENOUGH UNCERTAINTY TO PRECLUDE CHANGES TO
THE PREVIOUS FORECAST. SLIGHT CHANCE OF THUNDER WILL BE CONFINED
SOUTH OF HIGHWAY 50 WITH TEMPERATURES REMAINING AROUND 5 TO 8
DEGREES ABOVE NORMAL. HOHMANN
&&
.AVIATION...
ISOLATED THUNDERSTORMS EXPECTED TO DEVELOP ALONG KRNO-KBIH ROUTE
12Z-18Z AND THEN INCREASE IN BOTH AREAL COVERAGE AND INTENSITY AFT
20Z AS THEY SPREAD NORTHWARD ACROSS MUCH OF WESTERN NEVADA...SIERRA
AND NORTHEAST CALIFORNIA. LOCALLY HEAVY RAIN AND STRONG OUTFLOW
WINDS WITH STRONGER CELLS AS THEY TRACK GENERALLY NW-N AROUND 15KT.
OUTFLOW WIND GUSTS IN EXCESS OF 40KT POSSIBLE. HOHMANN
&&
.FIRE WEATHER...
FLOW BETWEEN EAST PACIFIC TROUGH AND FOUR CORNERS HIGH WILL CHANNEL
MOISTURE NORTHWARD INTO THE AREA TODAY. STRONG SURFACE HEATING AND
APPROACHING S/W FROM BAJA WILL PROVIDE STRONG IMPETUS FOR CONVECTIVE
DEVELOPMENT. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
MORNING OVER THE SIERRA IN MONO COUNTY AND THEN EXPAND IN COVERAGE
AS THEY SPREAD NORTHWARD ALONG AND JUST EAST OF THE SIERRA. MOISTURE
WILL INITIALLY BE CONFINED TO MID LEVELS WITH A GRADUAL TRANSITION
TO A WETTER PROFILE LATE THIS AFTERNOON AND EVENING. THIS SHOULD
OCCUR QUITE A BIT FASTER ALONG THE HIGHER TERRAIN OF THE SIERRA
NORTHWARD INTO FIRE WEATHER ZONE 271/272. FURTHER EAST...THIS
PROCESS WILL TAKE LONGER AND MAY NOT BE REALIZED UNTIL LATE THIS
EVENING.
CONFIDENCE IS HIGH ENOUGH ON THE THUNDERSTORM POTENTIAL TO WARRANT
UPGRADE OF ALL WATCHES TO WARNINGS. WARNINGS HAVE BEEN ADDED TO ZONE
453 PRIMARILY FOR AREAS IMMEDIATELY EAST OF THE PINE NUTS AND
VIRGINIA RANGE. IN ADDITION...STORMS WILL LIKELY REACH INTO
NORTHWEST NEVADA AND FAR NORTHEAST CALIFORNIA BY THIS EVENING. FIRE
CREWS AND OFFICIALS SHOULD STAY ALERT TO THE POSSIBILITY OF STRONG
WIND GUSTS EVEN FROM STORM CORES THAT MISS THEIR AREA OF CONCERN.
AREAS DIRECTLY UNDERNEATH STRONGER STORMS ON THE OTHER HAND WILL
RECEIVE VERY HEAVY RAINFALL AND THIS WOULD CAUSE PROBLEMS NEAR
EXISTING BURN AREAS/STEEP TERRAIN. HOHMANN
MOISTURE WILL BE IN PLACE MOST AREAS WEDNESDAY WITH STORMS PRODUCING
WETTING RAINS AND HUMIDITY LEVELS GENERALLY HIGHER. THE MAIN PROBLEM
WILL BE LOCALLY HEAVY RAIN AND GUSTY OUTFLOW WINDS. HOHMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM NOON TODAY TO 11 PM PDT THIS EVENING FOR
NVZ450-453-458-459.
FLASH FLOOD WATCH FROM 1 PM PDT THIS AFTERNOON THROUGH LATE
TONIGHT FOR NVZ002.
CA...RED FLAG WARNING FROM NOON TODAY TO 11 PM PDT THIS EVENING FOR
CAZ270-271-278.
FLASH FLOOD WATCH FROM 1 PM PDT THIS AFTERNOON THROUGH LATE
TONIGHT FOR CAZ071-072.
RED FLAG WARNING FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR
CAZ272-273.
&&
HTTP://WEATHER.GOV/RENOHazardous weather outlook, Jul 10, 12:10 AM PDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 1210 AM PDT TUE JUL 10 2007 CAZ070>073-NVZ001>005-101400- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 1210 AM PDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAYS ONE AND TWO...TODAY THROUGH WEDNESDAY AN UPPER LOW PRESSURE SYSTEM OFF THE WEST COAST AND HIGH PRESSURE CENTERED NEAR THE FOUR CORNERS REGION WILL COMBINE TO PULL SUBTROPICAL MOISTURE NORTHWARD INTO EASTERN CALIFORNIA AND WESTERN NEVADA THROUGH WEDNESDAY. UPPER LEVEL DISTURBANCES WILL MOVE NORTHWARD FROM BAJA LATE TODAY AND AGAIN WEDNESDAY PROVIDING LARGE SCALE FORCING TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY FROM ALPINE COUNTY NORTHWARD THROUGH LAKE TAHOE INTO PLUMAS AND LASSEN COUNTIES...AND THE SIERRA FRONT FROM THE PINE NUTS TO THE VIRGINIA RANGE. SEE THE LATEST FLASH FLOOD WATCH /WGUS65 KREV FFAREV/...FIRE WEATHER WATCH /WWUS85 KREV RFWREV/ AND SPECIAL WEATHER STATEMENT /WWUS85 KREV SPSREV/ FOR MORE DETAILED INFORMATION. .DAYS THREE THROUGH SEVEN...THURSDAY THROUGH MONDAY HIGH PRESSURE WILL BUILD INTO THE AREA THURSDAY THROUGH MONDAY WITH ONLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER...INCLUDING HEAVY RAINFALL...STRONG THUNDERSTORM OUTFLOW WINDS AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE. SKYWARN ACTIVATION WILL BE REQUIRED EACH AFTERNOON AND EVENING THROUGH WEDNESDAY. HTTP://WEATHER.GOV/RENO BENINATO
In the hours before
Special weather statement, Jul 9, 11:50 PM PDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 1150 PM PDT MON JUL 9 2007 CAZ070>073-NVZ001>005-110000- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE... YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK... INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE... GERLACH 1150 PM PDT MON JUL 9 2007 AN UPPER LOW PRESSURE SYSTEM OFF THE WEST COAST AND HIGH PRESSURE CENTERED NEAR THE FOUR CORNERS REGION WILL COMBINE TO PULL SUBTROPICAL MOISTURE NORTHWARD INTO EASTERN CALIFORNIA AND WESTERN NEVADA THROUGH WEDNESDAY. UPPER LEVEL DISTURBANCES WILL MOVE NORTHWARD FROM BAJA LATE TODAY AND AGAIN WEDNESDAY PROVIDING LARGE SCALE FORCING TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. MODEL FORECAST SOUNDINGS SHOW DEEPENING MOISTURE THROUGHOUT THE ATMOSPHERE THIS AFTERNOON WITH INCREASING EAST TO SOUTHEAST FLOW AT MID LEVELS. THIS WOULD SUGGEST STORMS WILL BECOME ORGANIZED AND CAPABLE OF LOCALLY HEAVY RAINFALL WITH FLASH FLOOD POTENTIAL IN STEEP TERRAIN...ESPECIALLY WHERE FIRES HAVE BURNED THE LANDSCAPE. A FEW STORMS WILL ALSO BE SEVERE WITH THE MAIN THREAT BEING STRONG DOWNBURST WINDS. WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. WHILE THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT ANYWHERE...THE MOST LIKELY AREA FOR STRONG THUNDERSTORMS WILL BE FROM ALPINE COUNTY NORTHWARD THROUGH LAKE TAHOE INTO PLUMAS AND LASSEN COUNTIES AND THE SIERRA FRONT FROM THE PINE NUTS TO THE VIRGINIA RANGE. LAW ENFORCEMENT AND EMERGENCY MANAGEMENT SHOULD MAINTAIN EXTRA AWARENESS OF THE WEATHER SITUATION THROUGH WEDNESDAY. SKYWARN ACTIVATION WILL BE REQUIRED EACH AFTERNOON AND EVENING THROUGH WEDNESDAY. HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:35 PM PDT | Flash Flood Watch | REV | Alpine, El Dorado, Lassen, Modoc, Mono, Nevada and 3 more | 29 hr |
| Jul 10, 4:35 PM PDT | Severe Thunderstorm Warning | REV | Nevada, Sierra | 55 min |
| Jul 10, 4:58 PM PDT | Flash Flood Warning | REV | Washoe | 92 min |
Nearby
Red Flag Warnings in California, 2007Red Flag Warnings in Nevada, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.